Alert archive / Texas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 101, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 29, 2025, 2:20 PM CDT for Hockley County, Lubbock County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2025, 2:20 PM CDT (19:20 UTC)
- Expired
- Apr 29, 2025, 3:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hockley County, TX, Lubbock County, TX
The radar
The Lubbock radar (KLBB), 25 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 2:01 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1637 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 1401 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 2:15 PM CDT, 5 minutes earlier. Its key messages:
- Severe thunderstorms are expected this afternoon into tonight across portions of the South Plains and into the Rolling Plains, and a few storms may be particularly intense.
- A significant flash flooding event is expected across the Rolling Plains tonight, and a Flood Watch is in effect from 1 PM this afternoon through Wednesday morning.
- Thunderstorms, some severe, will be possible Wednesday, followed by a slight reprieve Thursday and the return of storm chances Friday into the weekend.
Area forecast discussion, Apr 29, 2:15 PM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 215 PM CDT Tue Apr 29 2025 ...New SHORT TERM, LONG TERM... .KEY MESSAGES... - Severe thunderstorms are expected this afternoon into tonight across portions of the South Plains and into the Rolling Plains, and a few storms may be particularly intense. - A significant flash flooding event is expected across the Rolling Plains tonight, and a Flood Watch is in effect from 1 PM this afternoon through Wednesday morning. - Thunderstorms, some severe, will be possible Wednesday, followed by a slight reprieve Thursday and the return of storm chances Friday into the weekend. && .SHORT TERM... (This evening through Wednesday) Issued at 214 PM CDT Tue Apr 29 2025 Current water vapor imagery this afternoon shows the upper level low positioned across the Desert Southwest with a beltway of strong southwesterly flow stretching from the Permian Basin all the way into portions of Central Oklahoma. Meanwhile the surface low looks to be parked over the far West Texas region with the dryline positioned just east of the TX/NM state line. Given this and the faster progression of the cold front this morning, with the front currently parked just south of the US-82 corridor, our area of most concern looks to be fixated across the southeastern Rolling Plains within the warm-moist sector. East of the dryline and south of the FROPA, satellite imagery depicts a developing CU field where he have already seen a few towers try to initialize on KLBB radar early this afternoon. As thunderstorms develop, especially within the area highlighted above, MLCAPE values up to 2500 to 3000 J/kg and bulk shear magnitudes of 50 knots will allow for storms to quickly become severe with large hail up to baseball size and damaging winds to 80 mph possible. A few isolated tornadoes will also be possible with storms however given quick storm motions as depicted by forecast soundings give way to low confidence with this potential. Although storms look to be confined for areas east of the I-27 corridor, there is a chance as the upper level low moves closer to the region and we see better jet dynamics move in with an area of diffluence overhead will also lead to the potential for thunderstorms to initialize across portions of the South Plains late this evening. One caveat to this happening would be the fact that the environment behind the front looks to be too stable, given the lingering low- level stratus throughout the morning and early afternoon limiting diurnal destabilization. With this, we expect these better jet dynamics moving overhead to influence an additional round of thunderstorms with hi-resolution guidance hinting at the organization of an MCS through the overnight period. PWATs are well above seasonal normals, as they have been the past week, which in addition with the modest mid-level ascent will lead to the potential for heavy rainfall during the overnight period. Given the recent rainfall, with some WTM stations off the Caprock showing 4 day rainfall totals of 3 to 4 inches warrants and the potential for multiple rounds of precipitation within this area tonight, a Flood Watch which is in effect for areas off the Caprock from 1 PM this evening until 7 AM Wednesday. As for Wednesday, chances for showers and thunderstorms will continue through the morning and afternoon as the upper level trough tracks slowly through the TX Panhandle region. Activity will begin to decrease through the evening, as storms begin to diminish from west to east as the upper level trough ejects east into the South Plains region. As for temperatures on Wednesday, we should be cooler thanks the cooler air mass brought to us by this afternoon FROPA in addition to the northerly component of the wind, expect highs in the 70s area-wide. && .LONG TERM... (Wednesday night through next Monday) Issued at 214 PM CDT Tue Apr 29 2025 Relatively quieter weather is expected Thursday into mid weekend as most of the active weather resides in the short term. A cold front is progged to push into the region late Thursday under a weak upper ridge. This will help to cool temps Friday back into the 60s area wide despite the overhead ridge. Uncertainty remains in the proximately of the cold front when progged convection develops along it late Friday. The GFS has the front much closer than the ECMWF and brings relatively heavy rainfall to at least our southern zones. An upper low is still progged to amplify as it moves towards the Four Corners late Sunday. There is some agreement with the possibility of more active weather (convection) early to mid next week associated with the upper low. South to southeasterly winds will help retain moisture in the region. Temperatures will slowing rise into the mid/upper 70s by early next week. && .AVIATION... (18Z TAFS) Issued at 1237 PM CDT Tue Apr 29 2025 MVFR to IFR CIGs are expected at all three terminals through the afternoon as the FROPA looks to have progressed faster previous guidance. Due to this faster progression of the front, the confidence in severe TS impacting KLBB has decreased with higher confidence at KCDS later tonight. However, there still remains a chance for isolated thunderstorms to impact KLBB and KPVW this afternoon and early evening before pushing northeast. An additional round of storms is possible late tonight through early tomorrow morning, primarily impacting KCDS with lingering TSRA through sunrise. && .LUB WATCHES/WARNINGS/ADVISORIES... Flood Watch through Wednesday morning for TXZ024>026-030>032- 036>038-042>044. && SHORT TERM...12 LONG TERM....51 AVIATION...12
Hazardous weather outlook, Apr 29, 2:05 PM CDT, 15 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 205 PM CDT Tue Apr 29 2025 TXZ021>044-301915- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 205 PM CDT Tue Apr 29 2025 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. A Severe Thunderstorm Watch is in effect until 9 PM CDT for the Rolling Plains, far southeastern Texas Panhandle, and the eastern South Plains. Severe thunderstorms are expected to develop this afternoon across portions of the South Plains and into the Rolling Plains. All hazards will be possible with storms this afternoon and evening, including: tornadoes, very large hail up to baseball size, and damaging wind gusts up to 80 mph. Some tornadoes may be rain-wrapped and difficult to see. A significant flash flooding event is expected in the Rolling Plains tonight, as repeated rounds of heavy rainfall from a large complex of storms is expected. Some storms may be severe during the overnight hours, with a primary risk for large hail up to golf ball size. A Flood Watch is in effect for all of the Rolling Plains from 1 PM CDT this afternoon through 7 AM CDT Wednesday morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Daily chances for thunderstorms, some severe, will then continue for the rest of the week and into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 11:31 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lynn, Terry | 59 min |
| Apr 29, 12:47 AM CDT | Severe Thunderstorm Warning | LUB | Lynn | 28 min |
| Apr 29, 1:08 AM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 67 min |
| Apr 29, 1:25 AM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Garza | 65 min |
| Apr 29, 1:51 AM CDT | Severe Thunderstorm Warning | LUB | Dickens, Garza, Kent | 39 min |
| Apr 29, 2:21 AM CDT | Severe Thunderstorm Warning | LUB | Cottle, Dickens, Kent, King, Stonewall | 39 min |
| Apr 29, 2:38 AM CDT | Flood Watch | LUB | Briscoe, Childress, Cottle, Crosby, Dickens, Floyd and 6 more | 28 hr |
| Apr 29, 2:16 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 44 min |
| Apr 29, 2:58 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 62 min |
| Apr 29, 2:59 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 31 min |
| Apr 29, 3:26 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Lubbock | 49 min |
| Apr 29, 3:48 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent, King, Stonewall | 42 min |
| Apr 29, 3:55 PM CDT | Flash Flood Warning | LUB | Garza | 95 min |
| Apr 29, 3:58 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Garza, Kent, Lynn | 62 min |
| Apr 29, 4:10 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd | 13 min |
| Apr 29, 4:26 PM CDT | Severe Thunderstorm Warning | LUB | King, Stonewall | 64 min |
| Apr 29, 4:33 PM CDT | Flash Flood Warning | LUB | Dickens, Kent | 95 min |
| Apr 29, 4:34 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent, King, Stonewall | 56 min |
| Apr 29, 5:17 PM CDT | Flash Flood Warning | LUB | King, Stonewall | 118 min |
| Apr 29, 5:21 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Motley | 39 min |
| Apr 29, 5:28 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 31 min |
| Apr 29, 5:28 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent, King, Stonewall | 62 min |
| Apr 29, 6:10 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza | 10 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.